Alert archive / California / Wind Advisories in 2014

Wind Advisory 48, NWS Los Angeles, CA

May 19, 2014

NWS Los Angeles, CA issued this wind advisory at May 19, 2014, 2:00 PM PDT. It took effect at May 19, 2014, 6:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 19, 2014, 2:00 PM PDT (21:00 UTC)
In effect from
May 19, 2014, 6:00 PM PDT
Expired
May 20, 2014, 2:41 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WWUS76 KLOX 192100
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT MON MAY 19 2014

...GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING...

.NORTHWEST TO NORTH WINDS WILL INCREASE EARLY IN THE EVENING
ACROSS THE SAN YNEZ MOUNTAIN RANGE BRINGING GUSTY SUNDOWNER WINDS
THROUGH PASSES AND CANYONS ACROSS THE SOUTH SANTA BARBARA COUNTY
REGION. STRONGEST WIND GUSTS ARE EXPECTED TO BE MAINLY WEST OF
GOLETA.

CAZ039-052-200500-
/O.NEW.KLOX.WI.Y.0048.140520T0100Z-140520T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
200 PM PDT MON MAY 19 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT TUESDAY.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. HIGHEST
  GUSTS NEAR PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS MAINLY
  WEST OF GOLETA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAYS 101 AND 154...NEAR GAVIOTA AND SAN
  MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
2 follow-up statements
722 
WWUS76 KLOX 200432
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
932 PM PDT MON MAY 19 2014

...GUSTY WINDS THROUGH LATE TONIGHT FOR THE SANTA BARBARA COUNTY
SOUTH COAST AND MOUNTAINS...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SAN YNEZ MOUNTAIN
RANGE AND SANTA BARBARA COUNTY SOUTH COAST THROUGH LATE TONIGHT.
THE STRONGEST WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED TO BE BELOW
AND THROUGH THE PASSES AND CANYONS.

CAZ039-052-201000-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-140520T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
932 PM PDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. HIGHEST
  GUSTS BELOW AND THROUGH THE PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 101 AND 154...NEAR GAVIOTA 
  AND SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
051 
WWUS76 KLOX 200941
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
241 AM PDT TUE MAY 20 2014

CAZ039-052-201045-
/O.CAN.KLOX.WI.Y.0048.000000T0000Z-140520T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
241 AM PDT TUE MAY 20 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THE SUNDOWNER WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. LOCAL
GUSTS TO 30 MPH WILL PERSIST THROUGH MID MORNING. ANOTHER WEAK
SUNDOWNER WIND EVENT WILL OCCUR TONIGHT.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 1:50 PM PDT, 10 minutes earlier.

Area forecast discussion, May 19, 1:50 PM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT MON MAY 19 2014

.SYNOPSIS...

A LOW SYSTEM WILL BRING BELOW NORMAL TEMPERATURES...POSSIBLE
PRECIPITATION...ESPECIALLY MOUNTAIN AREAS...AND BREEZY WINDS THROUGH
THURSDAY. THE LOW WILL SLOWLY MOVE EAST ON FRIDAY WITH TEMPERATURES
FORECAST TO EXCEED NORMAL. A HIGH WILL BULGE IN SATURDAY FOR AN
ADDITIONAL WARMING OF TEMPERATURES INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT-THU)...
IMPACTFUL WEATHER WILL BE MINIMAL THROUGH DAY7. GUSTY NORTHWEST
WINDS WILL GENERATE GALE FORCE WINDS FOR THE OUTER COASTAL WATERS
AND A WEAK SUNDOWNER IS EXPECTED ACROSS SANTA BARBARA COUNTY
TONIGHT. HRRR HIGH RESOLUTION MODEL DATA SHOWS GUSTS 38KTS BETWEEN
GOLETA AND GAVIOTA THIS EVENING. OTHER WEATHER PROBLEM OF THE NIGHT
IS THE DEPTH OF THE MARINE LAYER AND EXTENT OF CLOUD COVER BY
TUESDAY MORNING. NAM BUFR SOUNDINGS INDICATE WELL ABOVE 5000 FEET
AND BOUNDARY LAYER HUMIDITY GOES ABOVE 90 PERCENT ACROSS MOST OF THE
AREA BY 12Z. HAVE PUSHED CLOUDS WELL INTO THE SOUTH SLOPES OF THE
MOUNTAINS AND ACROSS MOST OF SLO COUNTY WITH THE ADDITION OF DRIZZLE
TOMORROW MORNING.

LOW PRESSURE WAS DEEPENING RAPIDLY OFF THE NORTHERN CA COAST THIS
AFTERNOON AND WILL SWING INTO THE SACRAMENTO VALLEY BY 12Z
TUESDAY...THEN EASTWARD INTO NV THROUGH WEDNESDAY. A SECONDARY
DISTURBANCE WILL ROTATE AROUND THE LOW DUMBBELLING INTO ANOTHER LOW
ACROSS SOUTHERN CA ON THURSDAY. THERE IS MINIMAL MOISTURE CONTENT
WITH THIS SYSTEM BUT IT IS ALREADY GENERATING THUNDERSTORMS ACROSS
THE NORTHERN SIERRAS. AS THIS SYSTEM ROTATES SOUTH AND EAST THROUGH
THURSDAY EXPECT TO SEE TEMPERATURES SLOWLY DECREASE DUE TO VARYING
AMOUNTS OF CLOUDS AND A SLIGHT CHANCE OF RAIN SHOWERS FOCUSED ON THE
HIGHER ELEVATIONS. WE WILL NEED TO KEEP AN EYE ON THE POTENTIAL FOR
CONVECTION WEDNESDAY AND THURSDAY AFTERNOONS FORMING OVER THE
SOUTHERN SIERRAS AND ACROSS THE SAN GABRIEL MOUNTAINS. INSTABILITY
PARAMETERS ARE INDICATING 33 DEGREE K-INDEX...NEGATIVE LIFTED
INDEX...AND UP TO 500 J/KG CAPE FOR THE MOUNTAINS. IF CELLS DEVELOP
STEERING WINDS OUT OF THE NORTH-NORTHWEST COULD PUSH ACTIVITY INTO
THE LOS ANGELES COUNTY VALLEYS OR FARTHER SOUTHWARD IF THEY CAN
MAINTAIN THEIR STRENGTH.

.LONG TERM (FRI-MON)...
MODEL CONSENSUS THAT THE UPPER LOW WILL SHIFT TO THE AZ/MEXICO
BORDER ON FRIDAY AS THE TROUGH AXIS AND BULK OF ANY MOISTURE WILL BE
MAINLY EAST OF OUR AREA. LEFT A TOKEN SLIGHT CHANCE OF SHOWERS FOR
THE EASTERN SAN GABRIELS ON FRIDAY...OTHERWISE DRY WITH A WARMING
TREND. A HIGH PRESSURE RIDGE WILL BUILD INTO SOUTHWEST CA THROUGH
THE HOLIDAY WEEKEND WITH 585DM HEIGHTS BY SUNDAY. TEMPERATURES WILL
WARM BACK INTO THE 80S TO LOWER 90S ACROSS VALLEY AREAS. GFS AND GEM
MODELS THEN BRING ANOTHER LOW PRESSURE SYSTEM TO THE PACIFIC
NORTHWEST COAST ON MONDAY LOWERING HEIGHTS AND REDUCING TEMPERATURES
OVER CA. HOWEVER...THE ECM CONTINUES TO HOLD ONTO THE RIDGE THROUGH
MOST OF NEXT WEEK. FOR NOW WILL KEEP TEMPERATURES JUST AS WARM FOR
MONDAY UNTIL WE CAN GET BETTER MODEL AGREEMENT ON WHETHER THE RIDGE
WILL BREAKDOWN OR NOT EARLY NEXT WEEK.

&&

.AVIATION...19/1800Z.
LOW CONFIDENCE IN THE CLOUD FORECAST ACROSS THE ENTIRE DISTRICT.
THERE IS A POSSIBILITY THAT CLOUDS WILL HAVE LESS COVERAGE THAN
FORECAST. THERE IS ALSO A POSSIBILITY THAT CLOUD COVERAGE WILL
EXTEND WELL INTO TUESDAY AFTERNOON. ANY CEILINGS THAT DO FORM WILL
PROBABLY EXIST IN THE MVFR TO VFR CATEGORY DUE TO A VERY DEEP MARINE
LAYER EXPECTED TONIGHT.

KLAX...TIMING OF ONSET AND DURATION OF COVERAGE ARE BOTH SUSPECT
TONIGHT SO EXPECT SOME SURPRISES DUE TO LOW CONFIDENCE IN THE
FORECAST.

KBUR...TIMING OF ONSET AND DURATION OF COVERAGE ARE BOTH SUSPECT
TONIGHT SO EXPECT SOME SURPRISES DUE TO LOW CONFIDENCE IN THE
FORECAST.

&&

.MARINE...19/0900 AM.
SOME CHANGES WERE MADE TO THE MORNING FORECAST. THE INNER WATERS ARE
LIKELY TO EXPERIENCE SMALL CRAFT ADVISORY LEVEL WINDS THIS AFTERNOON
THAT WILL AFFECT THE WESTERN SANTA BARBARA CHANNEL...MAINLY WEST OF
SANTA CRUZ ISLAND AND WATERS WEST OF SANTA CATALINA ISLAND. GALE
WARNINGS REMAIN FOR PZ673 AND PZ676 WHERE THE STRONGEST WINDS WILL
OCCUR THROUGH LATE TONIGHT. A SMALL CRAFT ADVISORY ALSO REMAINS IN
EFFECT FOR PZ645 AND PZ670 FOR WINDS GUSTING TO AROUND 30 KNOTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...BOLDT
AVIATION/MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 19, 6:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 19 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WIND GUSTS WILL CREATE HAZARDS FOR MARINERS IN THE OUTER
WATERS TODAY. BEACH GOERS WILL FACE AN ELEVATED RISK OF RIP CURRENTS
TODAY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:00 AM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.